Alert archive / Georgia / Tornado Warnings in 2019
Tornado Warning 67, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Dec 17, 2019, 7:30 AM EST for Clay County, Early County, Georgia; Henry County, Alabama. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2019, 7:30 AM EST (12:30 UTC)
- Expired
- Dec 17, 2019, 7:47 AM EST
- In force
- 17 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Henry County, AL, Clay County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 46 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 7:30 AM EST | TORNADO | 2 N Rock Hill, GA | A BRIEF EF0 TORNADO TOUCHED DOWN NEAR ROCK HILL ROAD AND CHANCEY MILL ROAD SOUTHWEST OF BLAKELY. A FEW TREES WERE SNAPPED AND BLOWN DOWN IN DIFFERENT DIRECTIONS, AND A SMALL DUAL-POL DEBRIS SIGNATURE WAS NOTED ON KEOX RADAR. MAX WINDS WERE ESTIMATED AROUND 80 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
589
WFUS52 KTAE 171230
TORTAE
ALC067-GAC061-099-171300-
/O.NEW.KTAE.TO.W.0067.191217T1230Z-191217T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
730 AM EST Tue Dec 17 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Henry County in southeastern Alabama...
South central Clay County in southwestern Georgia...
Northern Early County in southwestern Georgia...
* Until 800 AM EST/700 AM CST/.
* At 729 AM EST/629 AM CST/, a severe thunderstorm capable of
producing a tornado was located near Blakely, moving northeast at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Blakely around 735 AM EST.
Other locations impacted by this tornadic thunderstorm include
Colomokee, Early Co A/p, Kolomoki Mounds Sp, Ferrell Crossroads and
Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3132 8505 3138 8513 3155 8498 3138 8471
TIME...MOT...LOC 1229Z 240DEG 24KT 3137 8500
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
72-BUNKER1 follow-up statement
249
WWUS52 KTAE 171247
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
747 AM EST Tue Dec 17 2019
ALC067-GAC061-099-171257-
/O.CAN.KTAE.TO.W.0067.000000T0000Z-191217T1300Z/
Henry AL-Clay GA-Early GA-
747 AM EST Tue Dec 17 2019
...THE TORNADO WARNING FOR SOUTHEASTERN HENRY...SOUTH CENTRAL CLAY
AND NORTHERN EARLY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3132 8505 3138 8513 3155 8498 3138 8471
TIME...MOT...LOC 1245Z 240DEG 24KT 3143 8488
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Dec 17, 6:33 AM EST, 57 minutes earlier.
Area forecast discussion, Dec 17, 6:33 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
633 AM EST Tue Dec 17 2019
.AVIATION...
[Through 12Z Wednesday]
Conditions will be MVFR with patchy IFR this morning. A line of
strong storms will move through the region this morning into early
afternoon, followed by showers or a steady rain. Rain will move out
of the region this evening. MVFR CIGs will persist for most of the
day. Winds will increase and become northwesterly or northerly by
this afternoon. Gusts up to 20 mph are possible. Higher gusts are
possible near thunderstorms.
&&
.PREV DISCUSSION [252 AM EST]...
.NEAR TERM [Through Today]...
As of 2AM ET, a few showers/storms are developing in the central FL
panhandle and SE AL. A secondary batch is moving into the western FL
panhandle now with a rotating storm offshore. The main line of
storms is east of Montgomery, AL to the north and then stretched SW
back through SE Louisiana. There is some instability still present,
MUCAPE around 500 J/KG according to LAPS with 25 kts of 0-1KM shear
and 50 kts of 0-6km shear. According to LAPS soundings, there is
still some warming in the mid levels, probably inhibiting the storm
growth but that is decaying and actually increasing instability.
This can be seen with our first lightning strikes in the last 15
minutes. The second main inhibiting factor is the lift. The
strongest lift is well to the north and west with the main low but
the lift associated with the line of storms won't reach our SE AL
counties until around 9-13z. So through the morning, cannot rule out
a rotating shower or a strong thunderstorm, similar to what is
occurring offshore near Pensacola, with brief tornadoes and a
damaging wind gust or two being the greatest threat.
Moving forward, hires guidance is somewhat in good
agreement that these overnight storms will merge with the line and
move into our western counties around 3-5AM CT and move east,
reaching Tallahassee near 9-11AM ET and out near Valdosta by 12-2PM
ET. The southwesterly surface winds will continue to keep moisture
over the region ahead of the line with sfc CAPE of 500-1500 J/KG
depending on your model choice (NAM is the higher end). Low level
shear will remain high, 20-30 knots (but weakening through day). The
limiting factor really is the deep layer lift. There will be strong
thunderstorms with the line and with abundant low level moisture and
a boundary, weak rotations and possibly brief tornadoes are
possible. A severe storm with damaging wind gusts is also a
possibility, especially if we start to see any bowing segments. We
will also have to monitor the Big Bend where the line will meet with
peak heating and increased instability.
Low level moisture/clouds will remain through the afternoon but our
western areas should be dry by early afternoon with gusty and cooler
northwest flow. Highs will range from upper 60s in the NW to upper
70s in SE.
.SHORT TERM [Tonight Through Thursday]...
In the upper levels, a trough will be over the region until nearly
zonal flow or weak ridging moves in on Thursday. At the surface, a
cold front will move through the region by this evening. High
pressure will move into the region late tonight. Northerly winds
will bring cold, dry air into the region. Showers and thunderstorms
will move out of the region mostly by midnight tonight. Otherwise,
POPs will be near zero. Highs will be in the 50s. Lows will be in
the 30s on tonight. Lows will be near 30 on Wednesday night.
.LONG TERM [Thursday Night Through Tuesday]...
In the upper levels, a ridge will be over the region until a trough
moves in on Saturday. At the surface, high pressure will be over the
region until a Gulf Low approaches on Saturday. This will likely
bring some cloudiness and rain over the weekend. The best chance for
rain will be Saturday and Sunday with POPs of 30 to 45 percent.
Highs will be in the 50s and 60s. Lows will be in the 30s and 40s.
.MARINE...
Moderate southerly winds will become strong and northerly as a cold
front moves through this afternoon and evening. A Small Craft
Advisory has been issued for this afternoon through Thursday
morning. Then moderate to strong northeasterly winds are expected
through Sunday morning.
.FIRE WEATHER...
Widespread showers and thunderstorms are expected to move across
the region from west to east today with tonight being dry. Drier
and cooler conditions on Wednesday but minimum RH values remain
above minimum values. With mixing heights above 3000ft Wednesday
and transport winds of 20 to 25 MPH, dispersions will be well
above 75 across the entire region.
.HYDROLOGY...
The best chance for rain is today as a cold front moves through.
There is another chance for rain this weekend as a Gulf Low
approaches the region. Forecast rainfall totals are around one inch
or less. Widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 39 54 30 57 / 90 20 0 0 0
Panama City 70 39 54 35 56 / 80 0 0 0 0
Dothan 67 34 50 30 52 / 80 0 0 0 0
Albany 69 36 52 31 53 / 90 0 0 0 0
Valdosta 74 39 53 31 56 / 90 30 0 0 0
Cross City 75 42 57 33 60 / 90 60 0 0 0
Apalachicola 72 40 54 35 56 / 90 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Wednesday night for Coastal
Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM EST Thursday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
Small Craft Advisory from 2 PM this afternoon to noon CST
Thursday for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...LN
SHORT TERM...McD
LONG TERM...McD
AVIATION...McD
MARINE...McD
FIRE WEATHER...LN
HYDROLOGY...McDIn the hours before
Special weather statement, Dec 17, 3:57 AM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 AM CST Tue Dec 17 2019
ALZ065-066-068-170945-
Dale AL-Coffee AL-Geneva AL-
257 AM CST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHERN
COFFEE AND NORTHWESTERN GENEVA COUNTIES UNTIL 345 AM CST...
At 257 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Samson, or 12 miles southwest of Enterprise,
moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Level Plains, Samson, New
Brockton, Clayhatchee, Kinston, Coffee Springs, Chancellor, Perry
Store, Lucile, Gerald, Ino, Turner Crossroads, Central City, Logan
Field Municipal A/P, Clintonville, Goodman and Camp Alaflo Bsa.
LAT...LON 3145 8581 3123 8569 3122 8569 3104 8619
3128 8620
TIME...MOT...LOC 0857Z 239DEG 39KT 3121 8598
13-LNThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:57 AM EST | Severe Thunderstorm Warning | TAE | Early, Miller | 48 min |
| Dec 17, 9:07 AM EST | Special Weather Statement | TAE | Quitman, Randolph, Terrell | 38 min |
| Dec 17, 9:14 AM EST | Special Weather Statement | TAE | Clay | 46 min |
| Dec 17, 9:24 AM EST | Tornado Warning | TAE | Baker, Early, Miller | 36 min |
| Dec 17, 9:51 AM EST | Tornado Warning | TAE | Baker, Mitchell | 39 min |
| Dec 17, 10:03 AM EST | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 42 min |
| Dec 17, 10:26 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Mitchell, Worth | 49 min |
| Dec 17, 10:28 AM EST | Severe Thunderstorm Warning | TAE | Decatur | 47 min |
| Dec 17, 11:09 AM EST | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 36 min |
| Dec 17, 11:16 AM EST | Special Weather Statement | TAE | Grady | 44 min |
| Dec 17, 11:33 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner | 42 min |
| Dec 17, 11:40 AM EST | Tornado Warning | TAE | Ben Hill, Irwin | 35 min |
| Dec 17, 12:06 PM EST | Tornado Warning | TAE | Ben Hill, Irwin | 24 min |
| Dec 17, 12:33 PM EST | Special Weather Statement | TAE | Thomas | 42 min |
| Dec 17, 1:12 PM EST | Special Weather Statement | TAE | Brooks, Cook, Lanier, Lowndes | 63 min |
| Dec 17, 1:47 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 43 min |
| Dec 17, 3:04 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 56 min |
| Dec 17, 3:57 AM EST | Special Weather Statement | TAE | Coffee | 48 min |
| Dec 17, 4:20 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 55 min |
| Dec 17, 4:58 AM EST | Tornado Warning | TAE | Geneva | 28 min |
| Dec 17, 5:17 AM EST | Tornado Warning | TAE | Geneva | 27 min |
| Dec 17, 5:42 AM EST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 33 min |
| Dec 17, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 47 min |
| Dec 17, 7:32 AM EST | Tornado Warning | TAE | Geneva, Houston | 28 min |
| Dec 17, 7:40 AM EST | Severe Thunderstorm Warning | TAE | Geneva, Houston | 50 min |
| Dec 17, 7:58 AM EST | Tornado Warning | TAE | Houston | 32 min |
| Dec 17, 8:09 AM EST | Tornado Warning | TAE | Houston | 36 min |
Nearby
Tornado Warnings in Georgia, 2019Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.